MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006U0408
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the penumbra coil 400 coil (pc400 coil) pusher assembly.The pusher assembly was fractured approximately 5.0 cm from the proximal end.The embolization coil was detached from the pusher assembly.Conclusions: evaluation of the returned device revealed the pusher assembly was fractured.This damage likely occurred due to forceful manipulation of the pc400 at extreme angles.Further evaluation revealed the embolization coil was detached.This likely occurred due to the fracture of the pusher assembly.If the pusher assembly fractures, the pull wire may retract, resulting in detachment of the embolization coil.The px slim mentioned in the complaint was not returned for evaluation.Penumbra coils are 100% functionally evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 coils (pc400 coils).During the procedure, while advancing a pc400 coil through the px slim delivery microcatheter (px slim), the technician kinked the pc400 coil pusher assembly.Therefore, the physician removed both the pc400 coil and the px slim from the patient and then decided to downsize his system.There were no reported issues with the px slim.The procedure was completed using a new pc400 coil and a new microcatheter from another manufacturer.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5585755
Report Number3005168196-2016-00499
Device Sequence Number13522680
Product Code HCG
UDI-Device Identifier00814548011493
UDI-Public00814548011493
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number4006U0408
Device Lot NumberF30488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2016
Initial Report FDA Received Date04/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR